Alert archive / South Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, SC

July 12, 2021Allendale County, South Carolina

NWS Charleston, SC issued this special weather statement at Jul 12, 2021, 6:04 PM EDT for Allendale County, South Carolina. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 6:04 PM EDT (22:04 UTC)
Expired
Jul 12, 2021, 6:15 PM EDT
In force
11 min
Issued by
NWS Charleston, SC
Hail
0.00 in
Wind
45

County Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 47 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1671 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1671 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

739 
WWUS82 KCHS 122204
SPSCHS

Special Weather Statement
National Weather Service Charleston SC
604 PM EDT Mon Jul 12 2021

GAZ088-SCZ040-122215-
Screven-Allendale-
604 PM EDT Mon Jul 12 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES...

At 603 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Burtons Ferry Landing, or 11 miles northeast
of Sylvania, moving northwest at 15 mph.

HAZARD...excessive cloud to ground lightning.

SOURCE...Radar Indicated.

IMPACT...All outdoor activities should cease. Move indoors 
         immediately.

Some locations in the path of this storm include...
Hiltonia, Burtons Ferry Landing and Hilltonia. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3289 8134 3275 8148 3288 8167 3304 8147
TIME...MOT...LOC 2203Z 126DEG 11KT 3287 8149 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<45 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:56 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 12, 3:56 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
356 PM EDT Mon Jul 12 2021

.SYNOPSIS...
Atlantic high pressure will extend across the area through this
weekend. A front will drop into the area late this weekend or
early next week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Late Afternoon: Aloft, water vapor imagery depicts an upper lvl low,
centered off the eastern Florida/Georgia coast tracking slowly north-
northwest along the periphery of a ridge extended across the western
Atlantic. As the low begins to approach the area, dry mid-upper lvl
air will be replaced with greater moisture advecting across the
region. The setup should remain quite similar to yesterday,
with few to perhaps scattered showers and thunderstorms across
inland zones along/west of I-95. Although shear is weak and
PWATs (~1.80 inches) are lower than yesterday, MLCAPE between
2500-3000 J/kg along with DCAPE values between 800-1000 J/kg,
suggests the potential for a few strong and/or marginally severe
thunderstorms should pulse type convection become enhanced
along boundary interactions, especially across southeast Georgia
near the inland moving sea breeze circulation. The main threat
with stronger storms will be wind gusts.

Tonight: Few to scattered showers/thunderstorms should be on a
weakening trend this evening, gradually waning/dissipating within a
few hours after sunset. The second half of the night should remain
dry with sfc high pressure extending from the Atlantic across the
area. However, a few coastal showers could drift onshore overnight
as an upper lvl low shifts across the region. Further inland,
light/calm winds under little cloud cover should promote a fair
amount of radiational cooling. Condensation pressure deficits along
with low-lvl moisture suggests a potential for patchy or shallow fog
within a few hours of daybreak, perhaps near locations that
experienced recent rainfall. Should trends persist, patchy fog could
need to be added to locations well inland late. Low temps should dip
into the upper 60s well inland to lower 70s. Light onshore winds
should maintain temps in the mid-upper 70s east of I-95 (warmest at
the beaches).

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
An Atlantic ridge will remain the dominant feature Tuesday
through Thursday, keeping typical July weather in the forecast.
A weak lee trough will remain just inland, providing a focus for
diurnal convection each afternoon/evening. Elsewhere, more
isolated activity is anticipated to pop up with daytime heating.
Highs will be in the upper 80s to lower 90s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
High pressure will continue to extend into the area through the
weekend, with a piedmont trough far inland. Aloft, models indicate
a mid-level ridge near the East Coast will become suppressed to
the south as troughing advances into the Northeast. A cold
front will slowly sink into the area Sunday night or Monday,
bringing an increase in shower and tstm coverage. Temperatures
will be near normal.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
VFR conditions are expected to prevail through 18Z Tuesday.
South winds should gust around 15 kt through late afternoon at all
terminals. A few showers could drift onshore overnight as an upper
low tracks across the area, but confidence in direct impacts is too
low to include in the latest taf issuance. Another round of showers
and thunderstorms could develop across the area approaching 18Z
Tuesday, but confidence remains too low to include at any terminal.

Extended Aviation Outlook: Brief flight restrictions are
possible in showers/thunderstorms, mainly during the daytime
hours.

&&

.MARINE...
This Evening through Tonight: High pressure will extend across the
western Atlantic while an upper low passes aloft. The pattern should
support southerly winds across local waters, gusting up to 15 kt
into early evening, highest along the land/sea interface. Overnight,
wind speeds will gradually weaken to 10-15 kt. Seas will mostly
average 1-3 ft, but could build up to 4 ft across offshore Georgia
waters at times.

High pressure will remain the primary feature into the weekend.
No marine concerns are expected with south to southeast winds
generally 15 knots or less. Seas will average 2-4 feet, highest
across the outer Georgia waters.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...DPB
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...DPB/JRL
MARINE...DPB/JRL
Hazardous weather outlook, Jul 12, 3:18 AM EDT, 14 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
318 AM EDT Mon Jul 12 2021

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-130730-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
318 AM EDT Mon Jul 12 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Jul 12, 5:30 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     RIP CURRENTS     1 S TYBEE ISLAND        31.99N  80.85W
07/12/2021                   CHATHAM            GA   FIRE DEPT/RESCUE

            SEVERAL WEAK, TRANSIENT RIP CURRENTS OCCURRED
            THROUGHOUT THE DAY SOUTH OF THE PIER. NO RESCUES.

&&

EVENT NUMBER CHS2100418

CHS
Special weather statement, Jul 12, 6:01 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Charleston SC
601 PM EDT Mon Jul 12 2021

GAZ087-122230-
Jenkins-
601 PM EDT Mon Jul 12 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY...

At 601 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Herndon, or 9 miles west of Millen, moving
northwest at 15 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Herndon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3289 8212 3291 8208 3285 8198 3269 8207
      3270 8210 3271 8210 3281 8215 3283 8215
TIME...MOT...LOC 2201Z 115DEG 13KT 3281 8211

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Jul 12, 6:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
604 PM EDT Mon Jul 12 2021

GAZ088-SCZ040-122215-
Screven-Allendale-
604 PM EDT Mon Jul 12 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES...

At 603 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Burtons Ferry Landing, or 11 miles northeast
of Sylvania, moving northwest at 15 mph.

HAZARD...excessive cloud to ground lightning.

SOURCE...Radar Indicated.

IMPACT...All outdoor activities should cease. Move indoors
         immediately.

Some locations in the path of this storm include...
Hiltonia, Burtons Ferry Landing and Hilltonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3289 8134 3275 8148 3288 8167 3304 8147
TIME...MOT...LOC 2203Z 126DEG 11KT 3287 8149

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<45 MPH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:20 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Effingham49 min
Jul 12, 6:01 PM EDTSpecial Weather StatementCHSJenkins29 min

Nearby

Special Weather Statements in South Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.